Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Missed taking Lutera pill and started bleeding. Should I take inactive pill after finishing active pill?

Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 3926 Questions

default
Posted on Wed, 6 Feb 2013 in Medicines and Side Effects
Question: Hi, I have been taking Lutera 28 for almost 3months, it went well. but I missed the 10th active pill this month, and took the 10th pill and 11th pill together. I statred bleeding at the 14th day, now I finished all the active pills, but bleeding seems stopped, so I still need to take the rest of inactive pill or do whatelse. And when my next period will come? Thanks
doctor
Answered by Dr. Raju A.T 1 hour later
Hi,

Thanks for writing to us.
I would need some more information on your problem to understand better and opine specifically.

a. For how long did you have bleeding ?
b. Was the bleeding just like a normal cyclical bleeding .Where there any clots ?Was the bleeding amount normal ?
c. Did you take the active pill till day 21 ?

Since you had bleeding on the 14th day , I doubt it would be cyclical bleeding to plan on starting new pack.Sometimes with hormonal birth control on , there could be inter-menstrual bleeding / spotting as a side effect (which is commonly seen with these drugs) or due to faulty dosage.

I would like to analyze and make sure whether you had cyclical bleeding or bleeding due to hormonal imbalance and advice you on whether or not to start a new pack.

Waiting for your response,


Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Raju A.T 6 hours later
All together, I have been bleeding for 7-8 days, at the first 2-3 days, it was light and then became heavier, the amount was close to but not as much as a normal period and with no cloth, and then decreased gradually until completely stopped yesterday. After the missed pill, I took the rest me active pill and last night, I took the first inactive pill
doctor
Answered by Dr. Raju A.T 11 hours later
Hi,

Thanks for the information.

The bleeding pattern you explained appears as a cyclical bleeding with short duration cycle. This is sometimes expected with hormonal birth control medications.

I suggest you to start a new pack from today .Do take the active pill starting today, though there may be lag of one pill there would be no problem.

If you experience any sort of bleeding in less than 20 days in this cycle, I would then consider it essential for you to consult your Gynecologist to examine you and find out the exact cause.

Hope I answered your query.

Please let me know if there are any other concerns.

Regards,

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Raju A.T 1 hour later
So if I start a new pack from today and take the 21 active pill every day at the same time, any back-up methode need to be taken to avoid preganancy?

And also in the past bleeding period, I can feel some cramp which seldom happen before, and also more breast tenderness, it can be related to the missed pill?
Thanks!
doctor
Answered by Dr. Raju A.T 23 hours later
Hi again,

Precautions like usage of barrier contraceptive method like condom during the ovulation period (12th to 16th day of the period) would assure safety even if the pills fail to prevent ovulation.

The symptoms like cramps and breast tenderness you have could be due to hormonal imbalance.There is no need to worry, the above symptoms will soon subside on own without any interventions.

Wish you good health.

Regards,
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Combined oral contraceptive pill

doctor1 MD

Hi. I was on an antibiotic called Cefdinir. After about 4 days i had severe diarrhea. I called the doctor on the 6th day. He said I could stop taking them. . I did but the diarrhea continued for weeks. I took immodium and gas-x which would temporarily stop it, but i still had sever pain in my lower left abdomen. Someone suggested i take a probiotic which i started 2 days ago. So the diarrhea stopped but i still get the pain off and on. Should i be worried and also can i take more than one probiotic pill a day? the pill is1mg.

doctor1 MD

Hi! My name is Voula, I am 23 yyears old and I have PCOS. My doctor told me to start taking the pill because I had very infrequent menstruation cycle. That was 5 years ago. So after 5 years of non-stop taking the pill, I decided to stop it on my own. I wasn t feeling very well, i had gained weight and generally the idea of taking all these hormones made me nervous. I will visit a GP as soon as I can, but do you think I made a good decision? What should I be aware from now on? Thank you for your time!

doctor1 MD

Hi Doctor.. (Preferably Gynecologist) My first time to used Althea Pills was last June-August 2013 just to treat my irregular period and to treat my acne. Being irregular is in our genes my sisters we re also suffering from period irregularities. The reason I took these pill is because I didn t have my period for 3 months or more, and I guess this is the reason why I had pimple breakouts. And it did a good job on my menstruation while taking it for 3 months I have been regular, my acne lessen somehow, and also I gain 3kls weight and my breast become bigger a bit. But I got a constipation to the point that I got so blood on my stools because of the hemorrhoids or im having rectal bleeding. ---Is it also caused by taking this althea pills? Now I just noticed that after I stopped taking this pill, I didn t have this constipation (Im not sure if this is just a con-insidence). And also my menstrual irregularities came back after I stopped the pill. Now I just notice that from February 2014 until June 2014 I did nt have my period yet. I m quite afraid for not having my period for almost 5 months. ----Is it because of the althea pill that I took before? And one last question.. My period Just came this June 6, 2014 but its very minimal. At first I got 1 tiny black sticky something on my underwear, followed by a drops of red blood but only little. Is it considered my first day menstruation? I decided to take althea pills again this time because It was written on the box that I should take it on the first day of my period. Im also taking Zinc for acne supplement from last month up to now. ----How safe it is to take again? An I heard that taking birth control pills like this can cause cancer, how true is this? And also Is it safe to take althea pills while Im on this dieatary supplement? Please answer my questions Doctor. It will be a great help for me. Thank You very much! I ll wait for your response. Im just very worried about this.

doctor1 MD

hi for the past few months when I pass gas/fart is smells like a strong smell or metal or iron mix. It is so strong, and I am wondering what is causing it. I do not take any type of medication except ortho try clylen birth control pills, and i do not take iron pills.

doctor1 MD

i am currently on depo provera and have bled for weeks non stop i will be going on holiday soon can i take norethisterone to stop the bleeding? And will this prevent me from bleeding during or after sex? i will be reunited with my fiance after not...

doctor1 MD

Hi I am XXXX. I had sex with my girlfriend last month Oct 14th,15th and 16th. She first took a contraceptive pill considering we have done for all. But again we made love within 4 hours of her taking the pill. so I forced her take another pill too...

doctor1 MD

Hi I'm XXXX.37 yrs old. I have 2 kids...my problem is irregular and painful periods. ..Dr. suggest me novelon tablets. ..I'm taking novelon 3 days but till now periods on..why